Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Chemotherapy-induced modifications to gastrointestinal microflora: Evidence and implications of change|
|Citation:||Current Drug Metabolism, 2009; 10(1):79-83|
|Publisher:||Bentham Science Publishers Ltd.|
|Andrea M. Stringer, Rachel J. Gibson, Joanne M. Bowen and Dorothy M.K. Keefe|
|Abstract:||Mucositis is a common side effect of chemotherapy which remains poorly understood. Despite advances in the understanding of oral and small intestinal mucositis over recent years, large intestinal mucositis, including diarrhoea, has not been well defined and the underlying mechanisms of the condition are yet to be established. The majority of the literature available concerning large intestinal mucositis is based on clinical observations, with very little basic research existing. However, from the little research conducted, it is likely that the intestinal microflora play a role in the development of chemotherapy-induced mucositis. This review will explore the potentially important relationship between intestinal microflora and the subsequent development of chemotherapy-induced mucositis.|
|Keywords:||Gastrointestinal Tract; Intestinal Mucosa; Intestine, Large; Animals; Humans; Diarrhea; Antineoplastic Agents; Mucositis|
|Description:||© 2009 Bentham Science Publishers Ltd.|
|Appears in Collections:||Medicine publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.